Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 21, 2012Meriwether County, Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 21, 2012, 11:57 AM EST for Meriwether County, Troup County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 11:57 AM EST (16:57 UTC)
Expired
Jan 21, 2012, 12:30 PM EST
In force
33 min
Issued by
NWS Atlanta, GA

Counties Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WWUS82 KFFC 211657
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EST SAT JAN 21 2012

GAZ066-067-211730-
1157 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP AND MERIWETHER COUNTIES UNTIL 1230 PM EST...

AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOGANSVILLE TO ABBOTTSFORD...MOVING EAST AT
50 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THESE STORMS MOVE 
ACROSS TROUP AND MERIWETHER COUNTIES THROUGH 1230 PM EST. SOME 
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE 
PARK...HILLCREST...ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE... 
HOGANSVILLE...LONE OAK...LOUISE...LAGRANGE...SAINT MARKS... 
LUTHERSVILLE...ROCKY MOUNT...MOUNTVILLE...ODESSADALE AND WOOSTER.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3310 8508 3323 8494 3322 8487 3319 8486
      3322 8484 3323 8470 3322 8468 3323 8466
      3321 8450 3310 8453 3305 8452 3302 8453
      3301 8458 3299 8522 3304 8522
TIME...MOT...LOC 1657Z 269DEG 51KT 3319 8486 3309 8497
          3303 8511

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 21, 10:27 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jan 21, 10:27 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 AM EST SAT JAN 21 2012

.UPDATE...
QUICK UPDATE TO CLEAR SOME NW COUNTIES FROM THE TORNADO WATCH.
WILL LEAVE FLOOD WATCH IN FOR THAT AREA...BUT MAY NEED TO CLEAR OR
REWORK INTO A FLASH FLOOD WATCH TO INCLUDE MORE OF NORTH GA...ESP
WC GA AND ATL METRO. ALSO BUMPED UP POPS FOR TONIGHT IN SRN AND SW
CWA AS FRONT PROGGED TO STALL OVER SOUTH GA THEN QUICKLY LIFT NE
DURING THE MORNING. WEDGE PATTERN WILL BECOME QUITE STRONG BY
LATE TONIGHT/SUNDAY MORNING AND SHOULD ENHANCE PRECIP OVER NE GA
AS WELL.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 646 AM EST SAT JAN 21 2012/

SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM WITH JUST
MINOR TIMING AND STRENGTH DIFFERENCES. TWO SYSTEMS WILL AFFECT THE
SHORT TERM. FIRST IS THE ONE ON GOING. AS THE UPPER SYSTEM...
CURRENTLY OVER THE MIDWEST...MOVES INTO THE TENNESSEE IT WILL
WEAKEN SOMEWHAT BUT IT WILL BE ENOUGH TO KEEP WIDESPREAD SHOWERS
AND TSTORMS OVER THE FORECAST AREA TODAY...ENDING FROM THE
NORTHWEST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL PUSH INTO
NORTHWEST GA BY 18Z AND INTO CENTRAL GA BY 00Z. A RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE CWA BEHIND THE FRONT TONIGHT...
HOWEVER ENOUGH OVERRUNNING AT H8 WILL KEEP CLOUDS OVER THE CWA.
THE RIDGE BECOMES SET OVER NORTH GEORGIA SUNDAY AS THE NEXT SYSTEM
MOVES INTO THE MISSISSIPPI VALLEY. BY SUNDAY AFTERNOON ENOUGH GULF
MOISTURE WILL BEGIN MOVING NORTHWARD BRINGING ISOLATED SHOWERS TO
THE THE SOUTHWEST CORNER OF THE CWA...POSSIBLY A LITTLE THUNDER.
INSTABILITY INCREASES SUNDAY NIGHT AND ALTHOUGH THERE IS A WEDGE
OVER NORTH GEORGIA...THE SHOWALTER INDEX IS INDICATING THE
POSSIBILITY OF THUNDER ACROSS NOT ONLY CENTRAL GEORGIA...BUT NORTH
GEORGIA AS WELL.

TEMPERATURES...
ABOVE NORMAL TODAY JUST ABOUT EVERYWHERE. THEN AS THE WEDGE
STRENGTHENS TONIGHT AND SUNDAY...AREAS IN THE WEDGE WILL SEE NEAR
NORMAL TEMPS WHILE CENTRAL GEORGIA SHOULD EXPERIENCE ABOVE NORMAL
TEMPS.

LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE MID WEEK...THEN LARGE
TIMING DIFFERENCES OCCUR. AFTER SUNDAY NIGHT/MONDAYS SYSTEM MOVES ON TO
THE EAST...A RETURN TO ZONAL FLOW WILL PRECEDE THE NEXT SYSTEM WHICH
WILL ORGANIZE OVER THE SOUTHWEST U.S. TUESDAY. THIS WILL BEGIN TO
PULL SOME MOISTURE INTO THE CWA WEDNESDAY. HERE IS WHERE THE MODELS
DIFFER. THE GFS HOLDS THE UPPER SYSTEM OVER NORTHEAST MEXICO KEEPING
A WET WEST TO SOUTHWEST FLOW OVER THE CWA THROUGH FRIDAY. THE ECMWF
WEAKENS THE SYSTEM INTO A SHORT WAVE MOVES IT RAPIDLY ACROSS THE CWA
THURSDAY NIGHT AND DRYING US OUT ON FRIDAY. THE CURRENT TREND OF THE
BATTLE BETWEEN GFS/ECMWF HAS BEEN THE ECMWF HAS BEEN FALLING MORE IN
LINE WITH THE GFS FROM RUN TO RUN AND WILL THEREFORE HEAVILY LEAN ON
THE GFS AND KEEP A WET FORECAST GOING FOR THE END OF THE WEEK.

HYDROLOGY...
QPF APPEARS TO HAVE LESSENED SLIGHTLY OVER NORTHWEST GEORGIA BUT NOT
ENOUGH TO TAKE DOWN THE FLOOD WATCH. WILL THEREFORE MAINTAIN THE
CURRENT FLOOD WATCH...HOWEVER WILL SHORTEN THE WATCH AND END IT AT
00Z SUN AS THE RAIN SHOULD BE FINISHED IN THAT AREA.

AVIATION...
12Z UPDATE...
MVFR CIGS WIDESPREAD ACROSS THE AREA THIS MORNING...AND SHOULD
CONTINUE THROUGH MOST OF THE DAY. SHRA/TSRA IN E AL AND WEST
CENTRAL GA WILL CONTINUE TO MOVE ENE...POSSIBLY BRINGING TSRA TO
THE METRO TAFS THROUGH 14Z. LINE OF TSRA IN N AL WILL APPROACH THE
AREA BY LATE MORNING AND EARLY AFTERNOON. GUSTY SW WINDS TODAY
WILL SHIFT TO W AND NW AFTER THE FRONT PUSHES THROUGH...AND TO NE
AROUND 09Z SUNDAY. LOW MVFR TO IFR CIGS RETURN SUNDAY MORNING
BEHIND THE FRONT.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON WINDS.
MEDIUM TO HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON TIMING AND
IMPACTS TO ATL.
MEDIUM ON CIGS AND VSBY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  47  52  45 / 100  10  30  90
ATLANTA         68  49  56  48 / 100  10  30  90
BLAIRSVILLE     61  41  52  43 / 100  10  20  90
CARTERSVILLE    68  44  58  50 / 100  10  30  90
COLUMBUS        73  55  69  58 / 100  30  30  90
GAINESVILLE     63  46  50  44 / 100  10  30  90
MACON           72  51  64  54 / 100  40  30  60
ROME            66  44  61  51 / 100  10  30  90
PEACHTREE CITY  69  45  58  51 / 100  10  30  90
VIDALIA         74  58  68  56 /  40  60  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALTON...WARREN...WASHINGTON...WHITE...WILKES...WILKINSON.

FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...MURRAY...WALKER...WHITFIELD.

&&

13
Hazardous weather outlook, Jan 21, 3:50 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EST SAT JAN 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
350 AM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TODAY.

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO NORTHWEST GEORGIA THIS
MORNING...AND INTO CENTRAL GEORGIA THIS AFTERNOON WHERE IT WILL
BECOME STATIONARY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...LARGE HAIL AND WINDS GUSTING TO NEAR 60 MPH.

.DISCUSSION...
CAPES WILL BE INCREASING TO 1000 TO 1200 ALONG AND JUST AHEAD OF
THE COLD FRONT. LIFTED INDEX VALUES WILL DECREASE TO -2 TO -4.
THIS WILL BE SUFFICIENT FOR ISOLATED SEVERE STORMS TO
DEVELOP...MAINLY ALONG THE COLD FRONT AS IT MOVES ACROSS NORTH
GEORGIA THIS MORNING...AND INTO CENTRAL GEORGIA THIS AFTERNOON.
HELICITIES WILL ALSO BE SUFFICIENT FOR AN ISOLATED TORNADO TO
DEVELOP...HOWEVER THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ACROSS WEST-
CENTRAL GEORGIA...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA
SUNDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 21, 10:50 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EST SAT JAN 21 2012

GAZ034-045>048-211630-
1050 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WALTON...ROCKDALE...NEWTON...DEKALB AND GWINNETT COUNTIES UNTIL
1130 AM EST...

AT 1048 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELMONT...MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALTON...
ROCKDALE...NEWTON...DEKALB AND GWINNETT COUNTIES THROUGH 1130 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KLONDIKE...
SNAPFINGER...ARABIA MOUNTAIN...PANTHERSVILLE...PINE LAKE...
SCOTTDALE...AVONDALE ESTATES...STONE MOUNTAIN...CLARKSTON...
BELMONT...REDAN...LITHONIA...CENTERVILLE...LAKEVIEW ESTATES AND
MILSTEAD.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3389 8363 3388 8359 3385 8357 3382 8351
      3366 8364 3364 8418 3365 8419 3364 8424
      3365 8424 3365 8429 3382 8430
TIME...MOT...LOC 1550Z 265DEG 41KT 3374 8415
Local storm report, Jan 21, 10:54 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 AM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             SANDTOWN                33.70N 84.56W
01/21/2012  E1.75 INCH       FULTON             GA   BROADCAST MEDIA

&&

BELANGER
Special weather statement, Jan 21, 11:27 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EST SAT JAN 21 2012

GAZ024-025-027-035-038-211700-
1127 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE...MADISON...BANKS...BARROW AND JACKSON COUNTIES UNTIL
NOON EST...

AT 1121 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAYSVILLE TO COUNTY LINE...MOVING EAST AT
50 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE POSSIBLE AS THESE STORMS
MOVE ACROSS PARTS OF OGLETHORPE...MADISON...BANKS...BARROW AND
JACKSON COUNTIES THROUGH NOON EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COUNTY LINE...CARL...AUBURN... HOSCHTON...
BRASELTON...PENDERGRASS...MAYSVILLE ...HOMER...APPLE
VALLEY...JEFFERSON...PEACH STATE SPEEDWAY...BANKS CROSSING...FIVE
POINTS...ARCADE AND COMMERCE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3433 8339 3426 8333 3427 8330 3425 8325
      3425 8316 3427 8311 3423 8307 3417 8309
      3404 8296 3400 8296 3400 8326 3404 8335
      3400 8347 3400 8387 3406 8384 3417 8373
      3437 8357 3440 8337
TIME...MOT...LOC 1626Z 276DEG 42KT 3428 8350 3415 8360
          3406 8374
Special weather statement, Jan 21, 11:28 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EST SAT JAN 21 2012

GAZ033-042>044-211715-
1128 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN CARROLL...DOUGLAS AND FULTON COUNTIES UNTIL 1215 PM EST...

AT 1125 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DOUGLASVILLE TO MOUNT ZION...MOVING EAST AT
35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...DOUGLAS AND FULTON COUNTIES THROUGH 1215 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOWDON JUNCTION...MOUNT
ZION...TEMPLE...LAKE VAL-DO-MAR...ABILENE...JOHN TANNER STATE PARK...
VILLA RICA...WINSTON...DOUGLASVILLE...LITHIA SPRINGS...TREASURE
LAKE...CARROLLTON...CLEM...BILL ARP AND SWEETWATER CREEK STATE PARK.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3363 8533 3370 8515 3369 8511 3372 8505
      3375 8505 3379 8494 3377 8482 3379 8473
      3380 8472 3380 8463 3375 8458 3381 8449
      3378 8435 3368 8436 3350 8479 3351 8485
      3349 8486 3360 8534
TIME...MOT...LOC 1629Z 286DEG 32KT 3381 8470 3374 8488
          3362 8516
Special weather statement, Jan 21, 11:32 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EST SAT JAN 21 2012

GAZ037-047-049-211700-
1132 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALTON...OCONEE AND MORGAN COUNTIES UNTIL NOON EST...

AT 1130 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JERSEY...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS WALTON...OCONEE AND MORGAN COUNTIES THROUGH NOON EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE YOUTH...WALNUT
GROVE...JERSEY...SOCIAL CIRCLE...PANNELL...MONROE... HERNDONVILLE...
MOUNT VERNON...HARD LABOR CREEK STATE PARK...EBENEZER...GOOD
HOPE...BOSTWICK...SALEM...ROSE HILL AND BARNETT SHOALS.

&&

LAT...LON 3387 8336 3387 8334 3383 8328 3381 8330
      3376 8328 3373 8330 3370 8339 3368 8340
      3363 8372 3365 8377 3373 8389 3378 8389
      3392 8341
TIME...MOT...LOC 1632Z 263DEG 32KT 3370 8376
Special weather statement, Jan 21, 11:57 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EST SAT JAN 21 2012

GAZ066-067-211730-
1157 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP AND MERIWETHER COUNTIES UNTIL 1230 PM EST...

AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOGANSVILLE TO ABBOTTSFORD...MOVING EAST AT
50 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THESE STORMS MOVE
ACROSS TROUP AND MERIWETHER COUNTIES THROUGH 1230 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE
PARK...HILLCREST...ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...
HOGANSVILLE...LONE OAK...LOUISE...LAGRANGE...SAINT MARKS...
LUTHERSVILLE...ROCKY MOUNT...MOUNTVILLE...ODESSADALE AND WOOSTER.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3310 8508 3323 8494 3322 8487 3319 8486
      3322 8484 3323 8470 3322 8468 3323 8466
      3321 8450 3310 8453 3305 8452 3302 8453
      3301 8458 3299 8522 3304 8522
TIME...MOT...LOC 1657Z 269DEG 51KT 3319 8486 3309 8497
          3303 8511

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:19 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton41 min
Jan 21, 8:00 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton45 min
Jan 21, 8:18 AM ESTSpecial Weather StatementFFCMurray27 min
Jan 21, 8:43 AM ESTSpecial Weather StatementFFCDouglas, Newton, Rockdale47 min
Jan 21, 8:56 AM ESTSpecial Weather StatementFFCChattooga, Gordon, Murray, Whitfield34 min
Jan 21, 9:27 AM ESTSpecial Weather StatementFFCFannin, Union33 min
Jan 21, 9:47 AM ESTSpecial Weather StatementFFCFloyd43 min
Jan 21, 10:04 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton41 min
Jan 21, 10:19 AM ESTFlash Flood WarningFFCCarroll, Douglas4 hr
Jan 21, 10:22 AM ESTSevere Thunderstorm WarningFFCDeKalb, Fulton38 min
Jan 21, 10:24 AM ESTSpecial Weather StatementFFCDawson36 min
Jan 21, 10:43 AM ESTSpecial Weather StatementFFCForsyth, Hall32 min
Jan 21, 10:50 AM ESTFlash Flood WarningFFCDeKalb, Fulton5 hr
Jan 21, 10:50 AM ESTSpecial Weather StatementFFCDeKalb, Rockdale, Walton40 min
Jan 21, 10:59 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding46 min
Jan 21, 11:07 AM ESTFlash Flood WatchFFCBarrow, Carroll, Clayton, Cobb, Coweta, DeKalb and 13 more4 hr
Jan 21, 11:22 AM ESTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton38 min
Jan 21, 11:27 AM ESTSpecial Weather StatementFFCBanks, Jackson, Madison33 min
Jan 21, 11:28 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton47 min
Jan 21, 11:32 AM ESTSpecial Weather StatementFFCOconee, Walton28 min
Jan 21, 11:32 AM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton28 min
Jan 21, 11:34 AM ESTTornado WarningFFCCoweta, Heard41 min
Jan 21, 11:44 AM ESTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton46 min
Jan 21, 12:04 PM ESTFlash Flood WarningFFCClayton2 hr
Jan 21, 12:16 PM ESTTornado WarningFFCCoweta, Fayette28 min
Jan 21, 12:26 PM ESTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Upson49 min
Jan 21, 12:29 PM ESTSpecial Weather StatementFFCOglethorpe, Wilkes46 min
Jan 21, 12:38 PM ESTSevere Thunderstorm WarningFFCButts, Clayton, Henry, Spalding52 min
Jan 21, 12:43 PM ESTSpecial Weather StatementFFCMorgan32 min
Jan 21, 1:00 PM ESTSevere Thunderstorm WarningFFCBibb, Jones, Lamar, Monroe, Upson45 min
Jan 21, 1:05 PM ESTSevere Thunderstorm WarningFFCJasper, Newton40 min
Jan 21, 1:11 PM ESTSpecial Weather StatementFFCHarris34 min
Jan 21, 1:20 PM ESTTornado WarningFFCHarris40 min
Jan 21, 1:30 PM ESTSpecial Weather StatementFFCUpson30 min
Jan 21, 1:44 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jasper, Jones, Putnam, Washington and 1 more46 min
Jan 21, 1:57 PM ESTTornado WarningFFCTalbot32 min
Jan 21, 1:59 PM ESTSpecial Weather StatementFFCMuscogee31 min
Jan 21, 2:05 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee25 min
Jan 21, 2:14 PM ESTSevere Thunderstorm WarningFFCUpson34 min
Jan 21, 2:21 PM ESTTornado WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jan 21, 2:27 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Peach, Taylor48 min
Jan 21, 2:32 PM ESTSpecial Weather StatementFFCTaylor28 min
Jan 21, 2:59 PM ESTSpecial Weather StatementFFCJefferson, Washington31 min
Jan 21, 2:59 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley46 min
Jan 21, 3:06 PM ESTSevere Thunderstorm WarningFFCMacon, Taylor39 min
Jan 21, 3:07 PM ESTTornado WarningFFCJefferson, Washington38 min
Jan 21, 3:20 PM ESTSpecial Weather StatementFFCBleckley, Houston, Peach, Twiggs25 min
Jan 21, 3:28 PM ESTTornado WarningFFCMacon47 min
Jan 21, 3:53 PM ESTTornado WarningFFCDooly, Houston37 min
Jan 21, 4:00 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson60 min
Jan 21, 4:02 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion43 min
Jan 21, 4:18 PM ESTSevere Thunderstorm WarningFFCPulaski, Wilcox42 min
Jan 21, 4:27 PM ESTSevere Thunderstorm WarningFFCDooly, Houston18 min
Jan 21, 4:29 PM ESTSpecial Weather StatementFFCStewart31 min
Jan 21, 4:36 PM ESTTornado WarningFFCPulaski24 min
Jan 21, 4:43 PM ESTSevere Thunderstorm WarningFFCStewart, Webster62 min
Jan 21, 4:49 PM ESTSevere Thunderstorm WarningFFCDodge41 min
Jan 21, 4:50 PM ESTSevere Thunderstorm WarningFFCMarion, Schley, Sumter39 min
Jan 21, 5:24 PM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler66 min
Jan 21, 5:27 PM ESTSevere Thunderstorm WarningFFCTelfair, Wheeler48 min
Jan 21, 5:33 PM ESTSevere Thunderstorm WarningFFCDodge, Wilcox15 min
Jan 21, 5:39 PM ESTSpecial Weather StatementFFCCrisp66 min
Jan 21, 5:50 PM ESTSpecial Weather StatementFFCTelfair, Wilcox40 min
Jan 21, 6:12 PM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.